Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Spherical distributions on Lie groups and $ C\sp{\infty }$ vectors

Author: R. Penney
Journal: Trans. Amer. Math. Soc. 223 (1976), 367-384
MSC: Primary 22E45; Secondary 43A90
MathSciNet review: 0457632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a Lie group G (not necessarily unimodular) and a subgroup K of G (not necessarily compact), it is shown how to associate with every finite-dimensional unitary irreducible representation $ \delta $ of K a class of distributions analogous to the class of spherical functions of height $ \delta $ familiar from the unimodular-maximal compact case. The two concepts agree as nearly as possible. A number of familiar theorems are generalized to our situation. As an application we obtain a generalization of the Frobenius reciprocity theorem and of Plancherel's theorem to arbitrary induced representations of Lie groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E45, 43A90

Retrieve articles in all journals with MSC: 22E45, 43A90

Additional Information

Keywords: $ {C^\infty }$ vector, intertwining operator, spherical distribution
Article copyright: © Copyright 1976 American Mathematical Society